End of Year Resolutions You Can Set Right Now!
November 12, 2019
No. Naltrexone contains no opiates and prevents overdosing by blocking the opiate receptors in the nervous system. You will have no positive or negative responses to the ingestion of alcohol or opiates. It is, however, still possible to cause extensive damage to the internal organs by continuing to abuse these substances despite feeling no effects.
Overdose is the body’s response to an abundance of illicit drugs in the system. When the initial stages of detox are completed and a recovering addict begins a regimen with Naltrexone, the first dose begins to attach to the opiate receptors of the nervous system. Because these receptors are no longer being triggered by the consumption of alcohol or opiates, the body has no adverse reactions to the presence of these substances.
While detoxification from opiates may not cause any life-threatening symptoms, overdosing on opioids can be deadly. Because opioids effect the parts of the brain directly responsible for regulating breathing, respiratory failure is a serious concern. Known in the medical world as the “opiate overdose triad” the symptoms of an overdose are:
The addition of other substances like alcohol or sedatives increases the likelihood of serious adverse reactions and death. People who relapse into opioid abuse, use opioids via injection, and people with medical conditions such as liver disease, lung conditions, and HIV are more likely to experience an overdose.
Alcohol, though legal under age restriction, is incredibly dangers. Aside from the hazards of drug driving and other dangerous actions one may partake in while under the influence, overdosing- often referred to as “alcohol poisoning” can be equally deadly. While many young adults and teens foolishly think alcohol poisoning is a minor consequence for having a good time, the symptoms are serious and can lead to death if left untreated. Those symptoms include:
Regardless of what the victim or other parties present may say or possible consequences, it is best to err on the side of caution when a suspected overdose is concerned. Any adverse reactions to a drug or alcohol can quickly escalate into a life-threatening situation. If you suspect someone is overdosing, even without the presence of the aforementioned symptoms, contact 911 immediately. Be prepared to provide as much information about the victim, the substance ingested, and all discernible symptoms. Never leave an unconscious person unattended. Follow any and all instructions the dispatcher may provide in order to care for the overdose victim until emergency responders arrive. Any clothing that may restrict breathing such as buttoned collars and neckties should be loosened or removed. Victims that are unconscious or vomiting should be moved into a recovery position: lying their side with their head supported on their arms and the upper leg moved forward and braced against the ground to prevent rolling.